MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117011
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Inflammation (1932); Obstruction/Occlusion (2422)
Date of Event 08/24/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2012 ¿ patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device 1 and 2).Per operative notes, ¿to the right of midline, a direct hernia and indirect hernia in the left side was noted.Both hernias were reduced and two large 3dmax meshes (device 1 and 2) were placed over the defect in the right and left side and fascia was closed sutures.¿ (b)(6) 2015 - patient was diagnosed with ventral hernia thereby underwent open repair with implant of bard soft mesh pre-shaped (device 3).Per operative notes, ¿a hernia defect in the right upper abdominal wall was noted and reduced.The dense scar tissue was reduced and to the ventral defect, a piece of bard soft mesh pre-shaped (device 3) was placed over the fascia and sutured in place.¿ (b)(6) 2016 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with removal of midline meshes (device 1 and 3) and implant of bard soft mesh (device 4).Per operative notes, ¿multiple hernia defects in and around the midline and dense adhesions to abdominal wall was reduced.The mesh in the right of midline (device 1) and mesh in the abdominal wall (device 3) was removed completely.All scar tissues were excised, and midline defect was closed with sutures, and another bard soft mesh (device 4) was placed over the fascia and tacked.¿ (b)(6) 2019 ¿ patient was diagnosed with small bowel obstruction thereby underwent open repair with resection of small bowel.Per operative notes, ¿the bowel was plastered to the abdominal wall.Dense adhesions were lysed.The segment of bowel was seen inflamed and peeled away.The obstructed part of bowel was reduced.The bard soft mesh (device 4) was noted in midportion of the abdomen and fascia was closed with sutures.¿ (b)(6) 2020 ¿ patient was diagnosed with ventral hernia (x2) thereby underwent open repair with implant of bard soft mesh.Per operative notes, ¿in the right lateral abdominal wall, a small ventral hernia lateral to the previous incision was noted.The hernia with sac was reduced and bard soft mesh (device 5) was placed, and fascia was closed with sutures circumferentially.Another large defect in the epigastrium in superior portion of previous portion was noted.The hernia defect was reduced, and oval bard soft mesh (device 6) was placed into the space and sutured circumferentially.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2015) is considered to be a best estimate.This emdr represents the bard soft mesh (device 4).An additional supplemental emdr and emdr were submitted to represent the bd 3dmax mesh (device 1) and bard soft mesh pre-shaped (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23617232
Report Number1213643-2025-01115
Device Sequence Number21324923
Product Code FTL
UDI-Device Identifier00801741030888
UDI-Public(01)00801741030888(17)201028(10)HUZJ1023
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Catalogue Number0117011
Device Lot NumberHUZJ1023
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale